The Linear Magnetoelastic Problem for a Soft Ferromagnetic Elastic Solid With a Finite Crack

[+] Author and Article Information
Y. Shindo

Department of Mechanical Engineering II, Tohoku University, Sendai 980, Japan

J. Appl. Mech 44(1), 47-50 (Mar 01, 1977) (4 pages) doi:10.1115/1.3424012 History: Received April 01, 1976; Revised August 01, 1976; Online July 12, 2010


Following a linear theory for the soft ferromagnetic elastic materials of multidomain structure, the distribution of magnetoelastic stresses and Maxwell stresses in an infinite body with a finite crack permeated by an uniform magnetostatic field normal to the crack surfaces is investigated. The soft ferromagnetic elastic solids with a finite crack are considered to be composed of materials with isotropic, cubic, or uniaxial symmetry. A solution for the infinite solid is obtained by the use of integral transform technique. The magnetoelastic stresses and the Maxwell stresses are expressed in closed forms.

Copyright © 1977 by ASME
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In